Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 183, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 26, 1999, 7:44 PM CDT for Lewis County, Marion County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 1999, 7:44 PM CDT (00:44 UTC)
- Expired
- Jul 26, 1999, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
Counties Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 163 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:02 PM CDT | Thunderstorm Wind 52 | Ewing, MO | |
| Jul 26, 8:05 PM CDT | Hail 0.75 | Ewing, MO | |
| Jul 26, 8:15 PM CDT | Thunderstorm Wind 52 | Canton, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1116 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 270044 SVRSTL MOC111-127-270130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 744 PM CDT MON JUL 26 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEWIS COUNTY IN NORTHEASTERN MISSOURI NORTHERN MARION COUNTY IN NORTHEASTERN MISSOURI * UNTIL 830 PM CDT * AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF MONTICELLO... MOVING SOUTHEAST AT 5 TO 10 MPH. * LOCATIONS THAT WILL BE AFFECTED... EWING DURHAM MAYWOOD TAYLOR THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING HAIL. LARGE HAIL CAN CAUSE EXTENSIVE PROPERTYr DAMAGE AN SERIOUS INJURY TO PEOPLE CAUGHT OUTDOORS. MOVE INSIDE A STURDY BUILDING IMMEDIATELY. TES/WDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:21 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 26, 3:21 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT MON JUL 26 1999 FCST THIS AFTN CENTERS ON CONVECTIVE VORT MAX AND SFC FNT FCST TO AFFECT NRN MO TNGT/ERLY TMW. LOOK FOR TSTMS TO DEVELOP DURG EVE AND MOV ACRS NRN MO TNGT...SETTLING SOUTH ON BOUNDARY THRU NGT. FACTORS ARE WEAK BUT SHUD ANY TSTMS DVLP THE VRY HIGH H20 CONTENT OF THE ATMMOSPHERE AND SLOW MVMT OF STORMS COULD RESULT IN LCL HVY PCPN. HV MENT THAT IN ZONES FOR NE MO TNGT. WX SHUD SETTLE SWD INTO CNTRL MO TMW. LOOK FOR DVLPMT NR STL TMW AFTN/EVE. JUST ENUF LOW LVL CNVGNCE TO SET IT OFF...SHUD INTERACT WITH OVERNIGHT TSTM OUTFLOWS AS WELL. WL ALLOW ALL HEAT ADVSRIES TO EXPIRE TNGT. SRN COUNTIES OF CWA COULD STILL BE VULNERABLE TMW IF CLDS FAIL TO DRIFT SWD INTO AREA...BUT SINCE IT IS THE ONLY AREA WILL HOLD OFF AND LET MID SHIFT TAKE A FINAL LOOK AT IT BEFORE DECIDING. STL HIT 100 FOR FIRST TIME IN FOUR YEARS. WL ISSUE PNS THIS AFTN. .STL...NONE. PEDIGO
In the hours before
Local storm report, Jul 26, 7:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT MON JUL 26 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM b BARING MO 1 INCH HAIL
07/26/99 KNOX QUARTER SIZED HAILNearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.